How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18441
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I have numbness on the right side of my body including thigh

Resolved Question:

I have numbness on the right side of my body including thigh calfs big toe and middle area. Have been to gp back in april and was given amitriptyline but really has had little effect. Body feels like it is burning but when you touch it it is not. Any ideas.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.
Hello from JustAnswer.
What evaluation has been done for these symptoms?
Do you have any other chronic medical problems?
Expert:  Dr. D. Love replied 1 year ago.
I had asked for some further information and have not heard back, although I realize that the question remained unanswered in the Neurology category for some time before it was also added to the general Medical category.

There are many possible causes of numbness and a sensation of burning on one side, because it can be due to diseases that affect the brain, the spinal cord, or the peripheral nerves. The findings on exam and the results of the evaluation would usually suggest a more specific cause, which is why I requested the additional information.

Although primarily an antidepressant, the amitriptyline is also frequently used for diseases of the peripheral nerves, so the use by your doctor suggests this as the cause of the symptoms.

Other commonly used medicines that may help to ease symptoms in this situation are certain anticonvulsants, such as gabapentin or pregabalin.

If I can provide any clarification, please let me know.
Dr. D. Love and 2 other Medical Specialists are ready to help you